Hail, Kingfisher
- When
- August 14, 4:17 PM CST
- Where
- Kingfisher County, 4.94 mi WNW of Okarche
- Measured
- 1.53 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.760, -98.060
Measured hail.
Storms formed ahead of a front across Oklahoma on the afternoon of the 14th, then expanded through the evening. There were several severe reports and training storms over central Oklahoma resulted in some flash flooding.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Storms formed ahead of a front across Oklahoma on the afternoon of the 14th, then expanded through the evening. There were several severe reports and training storms over central Oklahoma resulted in some flash flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Aug 14, 1:59 PM CST, 2 hours 18 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 259 PM CDT Tue Aug 14 2018 .DISCUSSION... With the exception of far southeast Oklahoma, most of the widespread areas of precipitation have dissipated this morning. Destabilization will continue through the afternoon resulting in weak to moderate instability. Initial storm develop may be across northwest Oklahoma by mid afternoon as a frontal boundary approaches. More numerous showers and storms are expected as the initial storms move east and southeast. Effective shear values around 25-30 kts and sufficient instability will result in a few strong to severe storms. A rather moist air mass remains in place, therefore locally heavy rainfall will also be a concern. At this time, will keep higher rain chances across north central/central Oklahoma this evening with a a shift to the east and southeast overnight. Height rises will occur later tonight into Wednesday as a mid-level low over Kansas moves east. This will favor much lower rain chances compared to Monday and today. Better rain chances Wednesday into Wednesday night will be across southern Oklahoma and western north Texas. A shortwave trough will move southeast across the central Plains Thursday into Friday. Thunderstorms will be possible late Thursday into Friday, but better chances appear to be north and east of the area. A strong trough will approach the central and southern Plains late Saturday through Sunday. This will bring a better chance of widespread showers and storms along with below average temperatures. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 70 87 71 92 / 80 10 10 20 Hobart OK 71 92 73 95 / 50 0 30 20 Wichita Falls TX 73 92 75 96 / 20 0 20 10 Gage OK 64 88 67 93 / 20 0 30 20 Ponca City OK 68 87 66 90 / 80 10 10 10 Durant OK 71 90 75 94 / 20 20 20 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. &&
Hazardous Weather Outlook National Weather Service Norman OK 1159 AM CDT Tue Aug 14 2018 OKZ004>048-050>052-TXZ083>090-151700- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1159 AM CDT Tue Aug 14 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This afternoon and tonight... .Thunderstorms... This afternoon and evening, a few strong to perhaps severe thunderstorms may develop across southwest, central and north central Oklahoma. The stronger storms may produce damaging wind gusts over 60 mph, hail larger than quarters, and locally heavy rainfall. Thunderstorm intensity will decrease around sunset. The most likely time for strong to severe storms will be from 4 pm through 9 pm. .Heavy Rainfall and Flooding... Locally heavy rainfall amounts will occur with thunderstorms today and this could lead to flooding in some areas. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... .Thunderstorms... A few thunderstorms are possible Wednesday and Thursday, but better chances will begin Thursday night and continue through Monday. Severe storms are unlikely during this period. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
423 PM CDT TUE AUG 14 2018
TXZ085-086-142200-
Wichita TX-Wilbarger TX-
423 PM CDT TUE AUG 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR southwestern Wichita and
southeastern Wilbarger Counties Until 500 PM CDT....
AT 420 PM CDT, a strong thunderstorm was located 6 miles north of
Lake Diversion, moving northeast at 15 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3389 9900 3407 9886 3391 9868 3383 9894
3383 9895
TIME...MOT...LOC 2120Z 232DEG 13KT 3389 9892
03SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
439 PM CDT TUE AUG 14 2018
OKZ024-025-029-142215-
Oklahoma OK-Canadian OK-Cleveland OK-
439 PM CDT TUE AUG 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR southwestern Oklahoma...
southeastern Canadian and northwestern Cleveland Counties Until 515
PM CDT....
AT 437 PM CDT, a strong thunderstorm was located over southwestern
Oklahoma City, moving east at 20 MPH.
HAZARDS INCLUDE...
Hail up to the size of dimes...
Wind gusts to 40 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Southwestern Oklahoma City, Moore, Mustang, Valley Brook and Will
Rogers Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Severe weather is not expected and no warnings are anticipated at
this time.
&&
LAT...LON 3533 9746 3533 9767 3534 9768 3533 9769
3533 9772 3541 9774 3546 9749
TIME...MOT...LOC 2137Z 258DEG 18KT 3536 9764
03SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 443 PM CDT TUE AUG 14 2018 OKZ026-142230- Lincoln OK- 443 PM CDT TUE AUG 14 2018 ...SIGNIFICANT WEATHER ADVISORY FOR central Lincoln County Until 530 PM CDT.... AT 441 PM CDT, a strong thunderstorm was located near Carney, moving east at 15 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts over 50 MPH... Minor flooding in areas of poor drainage... PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3573 9708 3581 9708 3583 9682 3570 9683 TIME...MOT...LOC 2141Z 272DEG 14KT 3576 9702 03
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 457 PM CDT TUE AUG 14 2018 OKZ018-142245- Kingfisher OK- 457 PM CDT TUE AUG 14 2018 ...SIGNIFICANT WEATHER ADVISORY FOR southwestern Kingfisher County Until 545 PM CDT.... AT 455 PM CDT, a strong thunderstorm was located 7 miles northwest of Okarche, moving east at 20 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... Heavy rain can lead to reduced visibility... Locations impacted include... Kingfisher and Okarche. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3573 9816 3583 9817 3591 9786 3573 9781 TIME...MOT...LOC 2155Z 263DEG 17KT 3579 9809 03
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 508 PM CDT TUE AUG 14 2018 OKZ018-142245- Kingfisher OK- 508 PM CDT TUE AUG 14 2018 ...SIGNIFICANT WEATHER ADVISORY FOR west central Kingfisher County Until 545 PM CDT.... AT 506 PM CDT, a strong thunderstorm was located near Loyal, moving east at 15 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... Minor flooding in areas of poor drainage... Locations impacted include... Dover and Loyal. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3597 9818 3604 9817 3604 9787 3589 9794 TIME...MOT...LOC 2206Z 278DEG 15KT 3599 9810 03
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 515 PM CDT TUE AUG 14 2018 OKZ015-142245- Dewey OK- 515 PM CDT TUE AUG 14 2018 ...SIGNIFICANT WEATHER ADVISORY FOR southeastern Dewey County Until 545 PM CDT.... AT 513 PM CDT, a strong thunderstorm was located 5 miles northwest of Putnam, moving east at 20 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 40 MPH... PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3597 9914 3602 9875 3581 9872 3581 9914 TIME...MOT...LOC 2213Z 269DEG 18KT 3589 9905 30
The Norman radar (KTLX), 85 km away, was scanning. The volume nearest the first event began at 22:16 UTC.
8 flash flood, 7 hail, 5 thunderstorm wind, 1 flood. Local standard time, as filed.
Measured hail.
Two power poles down 2 blocks east of Council and Highway 152.
Road was covered with 1 to 2 feet of water at SW 89th and south May.
Two to three foot diameter tree blown down.
One to two feet of water over roadway at SW 89th and Western in Oklahoma City.
Road was impassable due to swift-moving water.
Several inches of rain covering the roadway.
Road closed at east Fox lane between Walker and Portland. Several other roads were also closed around Newcastle.
Chautauqua Ave. was flooded with rapidly flowing water near the Imhoff intersection.
Report of a foot of water located at 24TH avenue by the bowling alley. Vehicles were turning around.
Water reported in homes at 600 block of east Eufaula in Norman.
High water rescue was in progress.
Instrument unknown.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2018Every state in 2018This day in weather historyWarnings in Oklahoma, August 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 780995, 780996, 780997, 780998, 780999, 781000, 781585, 781001, 781002, 781003, 781004, 781005, 781006, 781595, 781008, 781009, 781011, 781012, 781013, 781015, 781016.